Alert archive / Wisconsin / Gale Warnings in 2023
Gale Warning 1, NWS Milwaukee, WI
NWS Milwaukee, WI issued this gale warning at Jan 11, 2023, 2:15 PM CST. It took effect at Jan 12, 2023, 12:00 PM CST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2023, 2:15 PM CST (20:15 UTC)
- In effect from
- Jan 12, 2023, 12:00 PM CST
- Expired
- Jan 13, 2023, 2:34 AM CST
- In force
- 15 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
733 WHUS73 KMKX 112015 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 215 PM CST Wed Jan 11 2023 LMZ080-567-669-671-673-675-777-779-868-870-872-874-876-878-120415- /O.UPG.KMKX.GL.A.0001.230112T1800Z-230113T1500Z/ /O.NEW.KMKX.GL.W.0001.230112T1800Z-230113T1500Z/ Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 215 PM CST Wed Jan 11 2023 ...GALE WARNING IN EFFECT FROM NOON THURSDAY TO 9 AM CST FRIDAY... * WHAT...North winds 20 to 30 kt with gusts up to 35 kt and waves 10 to 15 ft expected. * WHERE...Southern half of the Open Waters of Lake Michigan, along and south of a line from Two Rivers WI to Manistee MI. * WHEN...From noon Thursday to 9 AM CST Friday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ643>646-120415- /O.EXT.KMKX.SC.Y.0002.230112T1500Z-230114T0400Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 215 PM CST Wed Jan 11 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM THURSDAY TO 10 PM CST FRIDAY... * WHAT...North winds 15 to 20 kt with gusts up to 30 kt and waves 4 to 8 ft expected. A few gusts to 35 kt possible. * WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL. * WHEN...From 9 AM Thursday to 10 PM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Wood
6 follow-up statements
363 WHUS73 KMKX 120409 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 1009 PM CST Wed Jan 11 2023 LMZ080-567-669-671-673-675-777-779-868-870-872-874-876-878-121215- /O.CON.KMKX.GL.W.0001.230112T1800Z-230113T1500Z/ Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 1009 PM CST Wed Jan 11 2023 ...GALE WARNING REMAINS IN EFFECT FROM NOON THURSDAY TO 9 AM CST FRIDAY... * WHAT...North winds 20 to 30 kt with gusts up to 35 kt and waves 7 to 12 ft expected. * WHERE...Southern Open Waters of Lake Michigan, Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake, and Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake. * WHEN...From noon Thursday to 9 AM CST Friday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ643>646-121215- /O.CON.KMKX.SC.Y.0002.230112T1500Z-230114T0400Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 1009 PM CST Wed Jan 11 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THURSDAY TO 10 PM CST FRIDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and waves 4 to 7 ft expected. * WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL. * WHEN...From 9 AM Thursday to 10 PM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
047 WHUS73 KMKX 120852 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 252 AM CST Thu Jan 12 2023 LMZ080-567-669-671-673-675-777-779-868-870-872-874-876-878-121700- /O.CON.KMKX.GL.W.0001.230112T1800Z-230113T1500Z/ Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 252 AM CST Thu Jan 12 2023 ...GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 AM CST FRIDAY... * WHAT...North winds 20 to 30 kt with gusts up to 35 kt and waves 7 to 12 ft expected. * WHERE...Southern Open Waters of Lake Michigan, south of a line from Two Rivers WI to Pentwater MI. * WHEN...From noon today to 9 AM CST Friday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ643>646-121700- /O.CON.KMKX.SC.Y.0002.230112T1500Z-230114T0400Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 252 AM CST Thu Jan 12 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 10 PM CST FRIDAY... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt and waves 4 to 7 ft expected. * WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL. * WHEN...From 9 AM this morning to 10 PM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ MRC
197 WHUS73 KMKX 121502 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 902 AM CST Thu Jan 12 2023 LMZ080-567-669-671-673-675-777-779-868-870-872-874-876-878-122315- /O.CON.KMKX.GL.W.0001.230112T1800Z-230113T1500Z/ Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 902 AM CST Thu Jan 12 2023 ...GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 AM CST FRIDAY... * WHAT...North winds 20 to 30 kt with gusts up to 35 kt and waves 7 to 12 ft expected. * WHERE...Southern Open Waters of Lake Michigan, south of a line from Two Rivers WI to Pentwater MI. * WHEN...From noon today to 9 AM CST Friday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ643>646-122315- /O.CON.KMKX.SC.Y.0002.000000T0000Z-230114T0400Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 902 AM CST Thu Jan 12 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST FRIDAY... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt and waves 4 to 7 ft expected. * WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL. * WHEN...From 9 AM this morning to 10 PM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
655 WHUS73 KMKX 122056 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 256 PM CST Thu Jan 12 2023 LMZ080-567-669-671-673-675-777-779-868-870-872-874-876-878-130500- /O.CON.KMKX.GL.W.0001.000000T0000Z-230113T1500Z/ Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 256 PM CST Thu Jan 12 2023 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY... * WHAT...North winds 20 to 30 kt with gusts up to 35 kt and waves 8 to 12 ft expected. * WHERE...Southern Open Waters of Lake Michigan, south of a line from Two Rivers WI to Pentwater MI. * WHEN...From this afternoon until 9 AM CST Friday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ643>646-130500- /O.CON.KMKX.SC.Y.0002.000000T0000Z-230114T0400Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 256 PM CST Thu Jan 12 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST FRIDAY... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt and waves 4 to 7 ft expected. * WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL. * WHEN...From this afternoon until 10 PM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
754 WHUS73 KMKX 130253 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 853 PM CST Thu Jan 12 2023 LMZ080-567-669-671-673-675-777-779-868-870-872-874-876-878-131100- /O.CON.KMKX.GL.W.0001.000000T0000Z-230113T1500Z/ Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 853 PM CST Thu Jan 12 2023 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY... * WHAT...North winds 20 to 30 kt, gusting to 35 kt and waves 7 to 12 ft. * WHERE...Southern Open Waters of Lake Michigan, Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake, and Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake. * WHEN...Until 9 AM CST Friday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ643>646-131100- /O.CON.KMKX.SC.Y.0002.000000T0000Z-230114T0400Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 853 PM CST Thu Jan 12 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST FRIDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and waves 4 to 7 ft. * WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL. * WHEN...Until 10 PM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
692 WHUS73 KMKX 130834 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 234 AM CST Fri Jan 13 2023 LMZ080-567-669-671-673-675-777-779-868-870-872-874-876-878-130945- /O.CAN.KMKX.GL.W.0001.000000T0000Z-230113T1500Z/ Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 234 AM CST Fri Jan 13 2023 ...GALE WARNING IS CANCELLED... Winds are no longer expected to reach gale force, and will instead peak at around 30 knots this morning. The Gale Warning is cancelled as a result. $$ LMZ643>646-131645- /O.CON.KMKX.SC.Y.0002.000000T0000Z-230114T0400Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 234 AM CST Fri Jan 13 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt and waves 6 to 9 ft. * WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL. * WHEN...Until 10 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at Jan 11, 9:56 AM CST, 4 hours 19 minutes earlier.
Area forecast discussion, Jan 11, 9:56 AM CST, 4 hours 19 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Milwaukee/Sullivan WI
956 AM CST Wed Jan 11 2023
.UPDATE...
(Issued 956 AM CST Wed Jan 11 2023)
Allowed the Winter Weather Advisory to expire at 9 AM CST for
northern parts of the area, as any light freezing drizzle was
diminishing or becoming light drizzle, with temperatures slowly
rising above freezing this morning. There may still be some slick
spots on untreated roads in northern parts of the area, but most
treated roads seem to be just wet. Any lingering drizzle and light
fog should end by midday.
There may be some breaks in the clouds from west to east this
afternoon, which combined with weak warm air advection should
allow temperatures to rise into the middle 40s, with upper 30s
towards the Dells and Montello. More clouds should fill back into
the area this evening, as the weak cold front moves through and
winds shift to the north.
Skies should remain cloudy later tonight into Thursday, with
north winds becoming gusty, with the deepening low the southeast
of the region. There may be some flurries that occur with passing
500 mb vorticity maxima Thursday into Thursday night. The
precipitation shield from the passing low the southeast of the
region looks to remain south and east of the area.
Wood
&&
.SHORT TERM...
(Issued 418 AM CST Wed Jan 11 2023)
Today through Thursday night:
There was a fairly localized area of dense fog that developed late
in the evening, roughly from Madison to Watertown and Juneau to
West Bend. The band of light precip (rain/sprinkle/drizzle) with
cloud bases around 7000 ft that was associated with 925mb
frontogenesis and is lifting northeast has helped to scour out
that dense fog. The ongoing light precip that is now north and
east of I-94 and showing up on radar is falling through dry air,
so only a portion of that is reaching the ground as presumably a
light drizzle. With temperatures just below freezing for inland
areas, a light glaze is still a concern for the morning commute.
Behind this fgen band, we could still see some sprinkles with
additional weak warm air advection, but the weather is expected to
be largely dry for the rest of the day. We could see a brief
period of sunshine, but I'm not very optimistic thanks to the weak
low drifting overhead through the day.
Winds will shift to the north tonight, but wait until Thursday
morning to start increasing. This is the time when the northern
and southern stream mid level waves start to phase over Ohio.
The main precip shield associated with the strengthening low will
remain to our southeast on Thursday. However, weak vorticity
advection swinging through WI on the back side of this upper low
could still help to squeeze out some flurries. While flurries or
light snow showers are possible Thursday due to some surface
frontogenesis, they are more likely Thursday night.
Cronce
&&
.LONG TERM...
(Issued 418 AM CST Wed Jan 11 2023)
Thursday night through Tuesday:
Drier air will move in from the west on Friday. Look for gradually
diminishing northerly winds and not a lot of improvement in
temperatures due to steady cold air advection. Highs Friday will
be in the upper 20s to around 30. Lows Friday night should drop
down in the upper teens to around 20.
The cooler air will be short lived. Southerly winds on Saturday
will usher warmer air back into the region as low pressure
develops in the Northern Plains. A broad upper trough will
gradually shift eastward across the country later early next week.
We have a decent chance at steadier rain Sunday night into
Monday. The upper level pattern gets more uncertain for the
extended periods.
Cronce
&&
.AVIATION...
(Issued 956 AM CST Wed Jan 11 2023)
Any lingering drizzle towards Sheboygan and light fog elsewhere
should end by midday across the terminals. Mid-level clouds should
linger this morning, before some breaks possibly occurring from
west to east this afternoon. Winds will remain light and variable,
until a weak cold front moves through later in the day. Winds will
shift to the north behind the front this evening.
MVFR and perhaps some IFR ceilings are expected to move southward
into the area. These ceilings should linger into Thursday or
Thursday evening. North winds will become gusty later tonight into
Thursday. There may be some flurries that occur Thursday into
Thursday night.
Wood
&&
.MARINE...
(Issued 418 AM CST Wed Jan 11 2023)
Gusty northerly winds will develop Thursday morning as low
pressure deepens to the southeast of Lake Michigan. Gale force
gusts are looking more likely for the south half, so a Gale Watch
is in effect for the Open Waters. The Nearshore area of southeast
WI will get wind gusts of 25 to 30 kt starting late Thursday
morning, and high waves will linger into Friday evening. A Small
Craft Advisory is in effect.
Cronce
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Winter Weather Advisory...WIZ046-WIZ047-WIZ051-WIZ052-WIZ058-
WIZ059-WIZ060-WIZ064-WIZ065-WIZ066 until 9 AM Wednesday.
LM...Gale Watch...LMZ080-LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-LMZ777-
LMZ779-LMZ868-LMZ870-LMZ872-LMZ874-LMZ876-LMZ878...noon
Thursday to 9 AM Friday.
Small Craft Advisory...LMZ643-LMZ644-LMZ645-LMZ646...9 AM
Thursday to 6 PM Friday.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukeeHazardous weather outlook, Jan 11, 9:03 AM CST, 5 hours 12 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Milwaukee/Sullivan WI 903 AM CST Wed Jan 11 2023 WIZ046-047-051-052-056>060-062>072-121515- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 903 AM CST Wed Jan 11 2023 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Today and Tonight Some slick spots may linger on untreated roads this morning north of a Madison to Fond du Lac line. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-121515- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 903 AM CST Wed Jan 11 2023 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Winds and waves will reach Small Craft Advisory levels Thursday into Friday night. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-121515- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 903 AM CST Wed Jan 11 2023 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Northerly gales are likely Thursday afternoon into Friday morning over the southern half of Lake Michigan. Wood www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 12:08 AM CST | Dense Fog Advisory | MKX | Dane, Dodge, Jefferson, Washington | 3 hr |
| Jan 11, 2:05 AM CST | Gale Watch | MKX | 12 hr | |
| Jan 11, 2:05 AM CST | Small Craft Advisory | MKX | 68 hr | |
| Jan 11, 4:54 AM CST | Winter Weather Advisory | MKX | Dodge, Fond du Lac, Green Lake, Jefferson, Marquette, Milwaukee and 4 more | 4 hr |
| Jan 11, 5:45 PM CST | Dense Fog Advisory | MKX | Ozaukee, Sheboygan, Washington | 4 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.